MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-10
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used unit from list# ch2000s-10, spinning spiros® closed male luer, 10 units (lot# 5217360) and one bd 50 ml syringe were received.The devices were returned disconnected.As received, the spin feature of the spiros was activated and spinning freely.No spline damage or shear tab anomalies were observed.The male luer of the bd syringe was also examined and no damage was identified.The functionality of the spiros spin feature was measured and met product performance specifications.The luers of each device were measured and met iso standards for luer fittings.A photograph was provided showing a used spinning spiros disconnected from a 50 ml syringe filled with red drug residuals.No other visible damage or anomalies can be seen in the image.The reported complaint can be confirmed as the samples were returned disconnected.The probable cause of the disconnection is unknown.A device history review of lot number 5217360 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.
 
Event or Problem Description
The event involved a spinning spiros® closed male luer which disconnected from the luer of the syringe while the nurse was beginning to administer the chemotherapy (doxorubicin) to the patient.The drug did drip onto patient and patient's shirt; the shirt was removed, and the area was washed with soap and water.There was patient involvement, however, there was no harm reported as a consequence of this event.

Brand Name
SPINNING SPIROS CLOSED MALE LUER, 10 UNITS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key11881463
Report Number9617594-2021-00165
Device Sequence Number3686128
Product Code FPA
UDI-Device Identifier00840619033910
UDI-Public(01)00840619033910(17)260301(10)5217360
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue NumberCH2000S-10
Device Lot Number5217360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2021
Initial Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1